MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UPSYLON; MESH, SURGICAL, SYNTHETIC

BOSTON SCIENTIFIC CORPORATION UPSYLON; MESH, SURGICAL, SYNTHETIC
Model Number M0068318200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Necrosis (1971); Pain (1994); Obstruction/Occlusion (2422)
Date of Event 11/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an upsylon ymesh device was implanted during a robotic-assisted laparoscopic sacral colpopexy with anterior, posterior repair and enterocele repair and cystoscopy procedure performed on (b)(6) 2016.On (b)(6) 2021, the patient was taken to the operating room urgently for exploratory laparotomy as the patient had crampy abdominal pain and acute surgical abdomen.It was found out that the patient had a closed loop bowel obstruction which was caused by mesh placed for a sacro colpopexy and the loop of bowel got caught underneath the mesh.Specifically, it was the small bowel (ileum) that was obstructed.There was also a gangrene of the ileum resulting in the need for bowel resection (approx.30 cm of small bowel removed).The patient tolerated the procedure well and was taken to the recovery room in satisfactory condition.
 
Additional Manufacturer Narrative
Block b3: the exact event onset date is unknown.The provided event date of november 19, 2021, was chosen as the best estimate based on the operation date.Block h6: imdrf patient code e2328 captures the reportable event of obstruction.Imdrf patient code e0509 captures the reportable event of ischemia.Imdrf patient code e2327 captures the reportable event of necrosis.Imdrf impact code f1901 captures the reportable event of lysis of adhesions.
 
Event or Problem Description
It was reported to boston scientific corporation that an upsylony mesh device was implanted during a robotic-assisted laparoscopic sacral colpopexy with anterior, posterior repair and enterocele repair and cystoscopy procedure performed on (b)(6) 2016.On (b)(6) 2021, the patient was taken to the operating room urgently for exploratory laparotomy as the patient had crampy abdominal pain and acute surgical abdomen.It was found out that the patient had a closed loop bowel obstruction which was caused by mesh placed for a sacro colpopexy and the loop of bowel got caught underneath the mesh.Specifically, it was the small bowel (ileum) that was obstructed.There was also a gangrene of the ileum resulting in the need for bowel resection (approx.30 cm of small bowel removed).The patient tolerated the procedure well and was taken to the recovery room in satisfactory condition.
 
Additional Manufacturer Narrative
Correction to blocks h6 (patient codes) and h10.Block b3: the exact event onset date is unknown.The provided event date of (b)(6) 2021, was chosen as the best estimate based on the operation date.Block h6: imdrf patient code e2328 captures the reportable event of obstruction.Imdrf patient code e0509 captures the reportable event of ischemia.Imdrf patient code e2330 captures the reportable event of pain requiring medical treatment.Imdrf impact code f1901 captures the reportable event of exploratory laparotomy, lysis of adhesions and bowel resection.

Brand Name
UPSYLON
Common Device Name
MESH, SURGICAL, SYNTHETIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
PROXY BIOMEDICAL LIMITED
coilleach spiddal
galway
EI  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19071729
Report Number2124215-2024-19094
Device Sequence Number15178744
Product Code OTO
UDI-Device Identifier08714729839217
UDI-Public08714729839217
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K122794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberM0068318200
Device Catalogue Number831-820
Device Lot NumberC002890
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer04/22/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/21/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale